MAUDE Adverse Event Report: ENDOLOGIX AFX; AFX INTRODUCER SYSTEM II

ENDOLOGIX AFX; AFX INTRODUCER SYSTEM II
Model Number S17-45
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Codes Failure of Implant (1924); Vascular Dissection (3160); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
During an initial procedure the marker band on the s17-45 sheath sheared off while removing the sheath.The issue was not found until after the vessel was closed at the end of the procedure.It was visualized under fluoroscopy but could not determine if it was in the vessel or in the subcutaneous layer.The physician decided to cut down in the patients right groin to explore.The marker band was found to partially be in and out of the vessel.The physician removed the marker band successfully.The patient is doing well post operatively.There has been no additional patient sequelae reported at this time.
 
Additional Manufacturer Narrative
A clinical evaluation of the reported event could not be completed due to a lack of receipt of relevant medical records and/or imaging; requests were made and an inadequate response was received.As such, event determination, off-label conditions, related patient harms, and patient disposition could not be independently assessed.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.Patient code - remove 3165.Conclusion code - remove 11.

Brand Name
AFX
Common Device Name
AFX INTRODUCER SYSTEM II
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key7853579
Report Number2031527-2018-00707
Device Sequence Number13844306
Product Code MIH
UDI-Device Identifier00818009011381
UDI-Public(01)00818009011381(17)201215
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2020
Device Model NumberS17-45
Device Lot Number1768265009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer08/20/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date03/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-VELA SUPRARENAL-LOT-1942978008; AFX2-LOT-1742162010; AFX-VELA SUPRARENAL-LOT-1942978008; AFX2-LOT-1742162010
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR